Turkish Journal of Nephrology
Case Report

Hemodialysis with Polysulfone Membrane for Vancomycin Overdose in a Child with Acute Renal Failure Already on Acute Peritoneal Dialysis

1.

Dokuz Eylül University Faculty of Medicine, Child Health and Diseases, İnciraltı, İzmir, Turkey

Turkish J Nephrol 2010; 19: 134-136
DOI: 10.5262/tndt.2010.1002.71
Read: 650 Downloads: 373 Published: 12 February 2019

A 26-month-old girl who had acute renal failure after a major cardiac operation received an accidental 4-fold vancomycin dose. She was already on peritoneal dialysis when the error in vancomycin dose and high serum vancomycin levels were fi rst noticed. Optimal venovenous hemodiafi ltration fi lter or highfl ux membrane could not be provided for her, but she benefi ted from hemodialysis with a conventional polysulfone membrane. We presented this case to emphasize that conventional hemodialysis may be benefi cial for vancomycin overdose when optimal treatment modalities cannot be attained, contrary to what has been thought before,.

Files
EISSN 2667-4440